Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 30, 1995, 6:30 PM EDT for Iredell County, Rowan County, North Carolina. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1995, 6:30 PM EDT (22:30 UTC)
- Expired
- Apr 30, 1995, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Iredell County, NC, Rowan County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 302233 SVRGSO NCC159-097-302315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 630 PM EDT SUN APR 30 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NORTH CAROLINA ...ROWAN COUNTY IN NORTHWEST NORTH CAROLINA ...SOUTHERN IREDELL COUNTY AT 6 20 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS MOVING INTO SOUTHERN IREDELL COUNTY. THESE STORMS ARE MOVING TO THE NORTHEAST AT ABOUT 30 MPH. THE PRESENT STORM TRACK SHOULD BRING THIS THUNDERSTORMS INTO ROWAN COUNTY IN THE NEXT 20 MINUTES. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR ADDITIONAL INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:21 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 2:21 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 220 PM EDT SUN APR 30 1995 RECOMMENDATIONS... CRW...NONE. WBC...NONE. RDU...NONE. DISCUSSION...NO TIME FOR DISC OR TO LOOK AT ANYTHING WITH STG THUNDERSTORM IN S-CNTRL VA. MTE
In the hours before
Special weather statement, Apr 30, 1:43 PM EDT, 4 hours 47 minutes before
VAZ043>-046-058-059-NCZ004-006-301900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 140 PM EDT SUN APR 30 1995 ...THUNDERSTORM DEVELOPING IN SOUTH-CENTRAL VIRGINIA... AT 140 PM...THE WSR 88-D SHOWED THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF SOUTH-CENTRAL VIRGINIA. THE DEVELOPING THUNDERSTORMS EXTENDED FROM NEAR EVERGREEN IN APPOMATTOX COUNTY SOUTHWESTWARD TO ABOUT 10 MILES WEST OF GRETNA IN NORTHWESTERN PITTSYLVANIA COUNTY. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 25 TO 30 MPH AND MAY PRODUCE HEAVY RAINFALL AND WIND GUSTS TO 35 MPH. MTE
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.